Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 196, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 24, 2020, 10:14 PM CDT for Grand Forks County, Walsh County, North Dakota; 4 counties in Minnesota. It was in force for 46 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2020, 10:14 PM CDT (03:14 UTC)
- Expired
- Jul 24, 2020, 11:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Grand Forks County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 61 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 10:22 PM CDT | TSTM WND GST 62 | 6 Wnw Grand Forks, ND | PEAK WIND MEASURED AT THE GRAND FORKS INTERNATIONAL AIRPORT /KGFK/. |
| Jul 24, 10:25 PM CDT | TSTM WND GST 90 | 4 N Grand Forks, ND | PUBLIC REPORT WITH NUMEROUS PICTURES OF UPROOTED OR SNAPPED HARDWOOD TREES AND ESTIMATED WIND SPEEDS BASED ON DAMAGE PICTURES WITH TIME ESTIMATED BASED ON RADAR. |
| Jul 24, 10:30 PM CDT | TSTM WND DMG | 3 Sse Grand Forks, ND | LARGE TREE BRANCHES AND LIMBS BROKEN DOWN. |
| Jul 24, 10:30 PM CDT | TSTM WND DMG | Grand Forks, ND | ROOF DAMAGE AT THE BODEN APARTMENT COMPLEX. REPORT RECEIVED VIA SOCIAL MEDIA. TIME ESTIMATED VIA RADAR. |
| Jul 24, 10:30 PM CDT | TSTM WND DMG | Grand Forks, ND | SIDING DAMAGE AT SILVER WATERS APARTMENT BUILDING. REPORT RECEIVED VIA SOCIAL MEDIA. TIME ESTIMATED VIA RADAR. |
| Jul 24, 10:30 PM CDT | TSTM WND GST 58 | 7 Ese East Grand Forks, MN | PEAK WIND MEASURED AT THE RWIS STATION ALONG HIGHWAY 2, NEAR MALLORY. |
| Jul 24, 10:30 PM CDT | TSTM WND GST 74 | 2 Wnw Grand Forks, ND | PEAK WIND MEASURED AT THE NWS GRAND FORKS OFFICE AT 10 METERS. TWO SPRUCE TREES WERE UPROOTED AND SEVERAL LARGE TREE BRANCHES AND LIMBS OF VARIOUS TYPES WERE BROKEN DOWN IN THE AREA. |
| Jul 24, 10:31 PM CDT | TSTM WND GST 58 | 4 Nnw Grand Forks, ND | PEAK WIND MEASURED AT THE RWIS STATION ALONG INTERSTATE 29. |
| Jul 24, 10:31 PM CDT | TSTM WND GST 58 | 5 Nnw Grand Forks, ND | PEAK WIND MEASURED AT THE RWIS STATION ALONG INTERSTATE 29. |
| Jul 24, 10:31 PM CDT | TSTM WND GST 90 | 4 N Grand Forks, ND | NUMEROUS SNAPPED OR UPROOTED HARDWOOD TREES. PHOTOS AND REPORT POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON NEARBY WIND SENSOR REPORTS. |
| Jul 24, 10:32 PM CDT | TSTM WND DMG | 2 Sw Grand Forks, ND | LIGHT POLE BLOWN DOWN ALONG SOUTH 48TH STREET, AT 32ND AVE. |
| Jul 24, 10:50 PM CDT | TSTM WND DMG | Warren, MN | A LARGE TREE BRANCH BROKEN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 5:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3642 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 8.0
The text
As transmitted.
241
WUUS53 KFGF 250314
SVRFGF
MNC089-113-119-125-NDC035-099-250400-
/O.NEW.KFGF.SV.W.0196.200725T0314Z-200725T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1014 PM CDT Fri Jul 24 2020
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Western Marshall County in northwestern Minnesota...
Northwestern Red Lake County in northwestern Minnesota...
Northwestern Polk County in northwestern Minnesota...
Western Pennington County in northwestern Minnesota...
Eastern Grand Forks County in northeastern North Dakota...
Southeastern Walsh County in northeastern North Dakota...
* Until 1100 PM CDT.
* At 1013 PM CDT, severe thunderstorms were located along a line
extending from Johnstown to near Thompson, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Grand Forks, East Grand Forks, Grand Forks AFB, Warren, Thompson,
Stephen and Argyle.
This includes Interstate 29 between mile markers 123 and 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4790 9625 4767 9705 4767 9719 4816 9758
4853 9675
TIME...MOT...LOC 0313Z 238DEG 37KT 4813 9746 4774 9714
HAIL...1.00IN
WIND...60MPH
$$
Lynch2 follow-up statements
366
WWUS53 KFGF 250334
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1034 PM CDT Fri Jul 24 2020
NDC099-250343-
/O.CAN.KFGF.SV.W.0196.000000T0000Z-200725T0400Z/
Walsh ND-
1034 PM CDT Fri Jul 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALSH COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern North Dakota.
LAT...LON 4790 9625 4767 9705 4767 9719 4797 9743
4847 9671
TIME...MOT...LOC 0333Z 232DEG 52KT 4811 9697 4804 9677 4789 9669
$$
MNC089-113-119-125-NDC035-250400-
/O.CON.KFGF.SV.W.0196.000000T0000Z-200725T0400Z/
Marshall MN-Red Lake MN-Polk MN-Pennington MN-Grand Forks ND-
1034 PM CDT Fri Jul 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WESTERN MARSHALL...NORTHWESTERN RED LAKE...NORTHWESTERN POLK...
SOUTHWESTERN PENNINGTON AND EASTERN GRAND FORKS COUNTIES...
At 1033 PM CDT, severe thunderstorms were located along a line
extending from near Tabor to Sherack to near Key West, moving
northeast at 60 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Grand Forks, East Grand Forks, Grand Forks AFB, Warren, Thompson,
Argyle and Fisher.
This includes Interstate 29 between mile markers 123 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4790 9625 4767 9705 4767 9719 4797 9743
4847 9671
TIME...MOT...LOC 0333Z 232DEG 52KT 4811 9697 4804 9677 4789 9669
HAIL...0.88IN
WIND...70MPH
$$
Lynch099
WWUS53 KFGF 250354
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1054 PM CDT Fri Jul 24 2020
MNC089-113-119-125-NDC035-250404-
/O.EXP.KFGF.SV.W.0196.000000T0000Z-200725T0400Z/
Marshall MN-Red Lake MN-Polk MN-Pennington MN-Grand Forks ND-
1054 PM CDT Fri Jul 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL...
NORTHWESTERN RED LAKE...NORTHWESTERN POLK...SOUTHWESTERN PENNINGTON
AND EASTERN GRAND FORKS COUNTIES WILL EXPIRE AT 1100 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern North Dakota.
LAT...LON 4790 9625 4767 9705 4767 9719 4797 9743
4847 9671
TIME...MOT...LOC 0354Z 238DEG 37KT 4822 9670 4815 9650 4800 9642
$$
LynchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:13 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 24, 10:13 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Grand Forks ND 1013 PM CDT Fri Jul 24 2020 .UPDATE... Issued at 952 PM CDT Fri Jul 24 2020 Line of storms has moved into the central and northern valley with highly efficient rainfall producers and some severe wind potential. Threat will increase over the next couple hours if the cold pool develops and shear from the low level jet helps intensify convection. CAMs continue to move this round convection into NW MN in the next couple hours with another round moving across the southern valley overnight. The unidirectional shear values and weak mid level lapse rates suggest storms will be unorganized and with the severe risks highly dependent on the aforementioned low level jet and its ability to increase the shear. UPDATE Issued at 644 PM CDT Fri Jul 24 2020 Convective thunderstorm evolution the main concern in the evening and overnight time frame. Will see thunderstorms expand in coverage as forcing from short wave moves closer to the FA. Upper forcing already responsible for convection upstream and the main question is if there is enough shear to allow storms to organize into a cluster or complex and if it will be producing severe winds. SFC based CAPE peaking out around 6500j/kg per mesoanalysis with 4500j/kg of MLCAPE shows plenty of instability and with PWATS above 1.5 inches heavy rainfall a big concern with any storms even sub severe ones. After the initial storm development expected in the next one to 2 hours along a New Rockford to Grafton line where and when there is a hail threat, the primary concern will be wind gusts to 70mph and heavy rainfall as storms cluster and merge moving eastward into the valley after 10pm per CAM guidance. && .SHORT TERM...(This evening through Saturday night) Issued at 316 PM CDT Fri Jul 24 2020 Convective strength and timing will be the main challenges for the period. Southwesterly flow aloft and south winds continue to bring hot and humid conditions to the region this afternoon. Dew points were already in the 70s this morning, with a few localized spots hitting the low 80s. Will expand the excessive heat warning into the northern Red River Valley as several of the higher dew point pools have been up there and their heat index values are above the portions of the southern RRV currently. With all the heat and humidity, CAPE values have been huge, over 4000 J/kg, although there has been some capping that is starting to erode over the RRV. Cap is still pretty stout further west, but the shortwave is starting to set off some convection off in western SD. There have been towers over central ND that have been struggling to get going and move into our western counties. The good deep layer bulk shear is still well to the west with the forcing, so think these initial updrafts will struggle for a while longer. CAMs continue to show storms developing along the surface trough just to our west close to 00Z, then moving it into our western counties later this evening. Plenty of instability to work with in the 00Z to 03Z time frame before sun sets, and although the shear is still around 30 kts, it should be enough to maintain some sort of thunderstorm complex with hail over an inch early on as well as damaging winds up to 70 mph throughout the night. With the low level jet ramping up, some winds continuing as the system moves into western MN remains possible. Much of tomorrow will depend on how tonight plays out and if there is lingering convective debris. It does look like there should be at least some clearing, and heat and humidity will continue to hang around before the front comes through Saturday. After a bit of a break at least in the western counties think there is the potential for another round of thunderstorms, and with shear even better than today (35 to 40 kts), some severe hail and winds are not out of the question. A shortwave moving through southern Canada will help push a cold front down Saturday night, with the complex moving east with it. .LONG TERM...(Sunday through Friday) Issued at 316 PM CDT Fri Jul 24 2020 The weather pattern is expected to quiet down a bit heading into next week. H5 flow becomes northwesterly on Sunday with ridging taking shape across the northern US Rockies and into British Columbia and Alberta. Heading into mid-week, the ridge axis progresses into Saskatchewan, with H5 flow responding and becoming more northerly over the CWA late Wednesday. Overall, a much drier and slightly cooler pattern is expected Sunday through Friday. Remnant showers and thunderstorms work eastward Sunday morning, with quiet weather expected through the remainder of the day. Highs are expected to be in the 70s to near 80 degrees. Monday brings very similar conditions with dry weather expected across much of the CWA. Heading into Tuesday, most of the area remains dry, with slight precipitation chances working back into the Lake of the Woods region, in association with a shortwave passage. Look for warmer temperatures Wednesday through Friday slight chances for afternoon thunderstorms each day. Ensemble members diverge significantly starting Wednesday, with a divide regarding moisture values and timing. This will determine our risk for severe weather heading into the end of next week. At this time, there is low confidence in specifics, but a weak signal for a return to hotter and more humid conditions. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 644 PM CDT Fri Jul 24 2020 Will be monitoring convective evolution this evening into the overnight with the risk of impacting all TAF sites by 08Z. Some MVFR CIGs are possible in the wake of the convection into the mid morning hours. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...JK SHORT TERM...JR LONG TERM...Lynch AVIATION...JK
Hazardous weather outlook, Jul 24, 3:55 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 355 PM CDT Fri Jul 24 2020 MNZ001>004-007-029-NDZ008-016-026>030-038-039-049-052-053-252100- West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Pembina- Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass- Ransom-Sargent-Richland- 355 PM CDT Fri Jul 24 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Dangerous heat index values around 105 are expected this afternoon and early evening. Scattered severe thunderstorms may develop into eastern North Dakota late this afternoon and spread into parts of west central and northwest Minnesota this evening. Large hail, damaging winds, and localized flooding will be the main threats. The severe threat ends during the evening, however clusters of showers and thunderstorms will continue through the overnight period. Localized flooding will continue to be a threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Clusters of showers and thunderstorms will continue to move across parts of the region Saturday and Saturday night. A few strong to severe thunderstorms can't be ruled out during the afternoon and evening. Large hail, damaging winds, and localized flooding would be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-252100- Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- 355 PM CDT Fri Jul 24 2020 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight High heat index values around 100 are expected this afternoon and early evening. Scattered severe thunderstorms may develop into eastern North Dakota late this afternoon and spread into parts of west central and northwest Minnesota this evening. Large hail, damaging winds, and localized flooding will be the main threats. The severe threat ends during the evening, however clusters of showers and thunderstorms will continue through the overnight period. Localized flooding will continue to be a threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Clusters of showers and thunderstorms will continue to move across parts of the region Saturday and Saturday night. A few strong to severe thunderstorms can't be ruled out during the afternoon and evening. Large hail, damaging winds, and localized flooding would be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. NDZ006-007-014-015-024-054-252100- Towner-Cavalier-Benson-Ramsey-Eddy-Western Walsh- 355 PM CDT Fri Jul 24 2020 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...This Afternoon and Tonight Scattered severe thunderstorms may develop into eastern North Dakota late this afternoon and spread into parts of west central and northwest Minnesota this evening. Large hail, damaging winds, and localized flooding will be the main threats. The severe threat ends during the evening, however clusters of showers and thunderstorms will continue through the overnight period. Localized flooding will continue to be a threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Clusters of showers and thunderstorms will continue to move across parts of the region Saturday and Saturday night. A few strong to severe thunderstorms can't be ruled out during the afternoon and evening. Large hail, damaging winds, and localized flooding would be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jul 24, 9:18 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Grand Forks ND 918 PM CDT Fri Jul 24 2020 NDZ016-026-027-054-250300- Nelson ND-Eastern Walsh County ND-Western Walsh County ND- Grand Forks ND- 918 PM CDT Fri Jul 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAND FORKS... NORTHEASTERN NELSON AND SOUTH CENTRAL WALSH COUNTIES UNTIL 1000 PM CDT... At 918 PM CDT, Doppler radar was tracking a strong thunderstorm near Dahlen, or 32 miles southwest of Grafton, moving north at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Dahlen around 935 PM CDT. Fordville, Forest River Colony and Conway around 1000 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern North Dakota. LAT...LON 4827 9757 4790 9781 4798 9813 4837 9795 TIME...MOT...LOC 0218Z 201DEG 12KT 4809 9790 VG
Local storm report, Jul 24, 9:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
933 PM CDT FRI JUL 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND GST 1 SE COOPERSTOWN 47.43N 98.11W
07/24/2020 M52 MPH Griggs ND ASOS
&&
PJSLocal storm report, Jul 24, 9:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND FORKS ND
941 PM CDT FRI JUL 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST 1 SE COOPERSTOWN 47.43N 98.11W
07/24/2020 M52.00 MPH Griggs ND ASOS
&&
PJSSpecial weather statement, Jul 24, 9:43 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Grand Forks ND 943 PM CDT Fri Jul 24 2020 MNZ001-007-NDZ016-027-250330- West Polk MN-West Marshall MN-Eastern Walsh County ND-Grand Forks ND- 943 PM CDT Fri Jul 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL... NORTHWESTERN POLK...NORTHERN GRAND FORKS AND SOUTHEASTERN WALSH COUNTIES UNTIL 1030 PM CDT... At 943 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Veseleyville to near Larimore. Movement was east at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Strong thunderstorms will be near... Veseleyville around 945 PM CDT. Voss, Larimore and Forest River around 950 PM CDT. Minto around 955 PM CDT. Arvilla, Ardoch and Turtle River State Park around 1000 PM CDT. Warsaw around 1005 PM CDT. Other locations impacted by these storms include Grand Forks Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern North Dakota. LAT...LON 4834 9684 4785 9700 4788 9781 4834 9760 TIME...MOT...LOC 0243Z 273DEG 32KT 4828 9754 4788 9773 VG
Special weather statement, Jul 24, 9:53 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Grand Forks ND 953 PM CDT Fri Jul 24 2020 MNZ001-002-NDZ027-029-030-039-250345- West Polk MN-Norman MN-Steele ND-Traill ND-Cass ND-Grand Forks ND- 953 PM CDT Fri Jul 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NORMAN... SOUTHWESTERN POLK...SOUTHEASTERN GRAND FORKS...NORTHERN CASS...TRAILL AND EASTERN STEELE COUNTIES UNTIL 1045 PM CDT... At 953 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Kempton to Hope. Movement was east at 25 mph. Wind gusts up to 50 mph will be possible with these storms. Strong thunderstorms will be near... Northwood around 955 PM CDT. Holmes around 1005 PM CDT. Clifford and Galesburg around 1015 PM CDT. Thompson, Merrifield and Grand Forks around 1020 PM CDT. Blanchard around 1025 PM CDT. Other locations impacted by these storms include American Crystal Sugar. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southeastern and northeastern North Dakota. LAT...LON 4787 9758 4784 9662 4716 9688 4725 9787 TIME...MOT...LOC 0253Z 272DEG 38KT 4782 9751 4733 9774 VG
Special weather statement, Jul 24, 10:06 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Grand Forks ND 1006 PM CDT Fri Jul 24 2020 MNZ007-NDZ016-250330- West Marshall MN-Eastern Walsh County ND- 1006 PM CDT Fri Jul 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL AND NORTHEASTERN WALSH COUNTIES UNTIL 1030 PM CDT... At 1005 PM CDT, Doppler radar was tracking a strong thunderstorm over Grafton, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Oakwood and Cashel around 1015 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern North Dakota. LAT...LON 4834 9758 4853 9758 4854 9682 4833 9683 TIME...MOT...LOC 0305Z 272DEG 31KT 4840 9741 VG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:38 PM CDT | Special Weather Statement | FGF | Nelson | 37 min |
| Jul 24, 7:44 PM CDT | Special Weather Statement | FGF | Nelson | 31 min |
| Jul 24, 8:15 PM CDT | Special Weather Statement | FGF | Nelson | 30 min |
| Jul 24, 8:17 PM CDT | Special Weather Statement | FGF | Barnes | 28 min |
| Jul 24, 8:19 PM CDT | Severe Thunderstorm Warning | FGF | Nelson | 26 min |
| Jul 24, 8:27 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Nelson, Ramsey | 33 min |
| Jul 24, 8:36 PM CDT | Special Weather Statement | FGF | Barnes | 39 min |
| Jul 24, 8:50 PM CDT | Special Weather Statement | FGF | Eddy | 25 min |
| Jul 24, 9:05 PM CDT | Special Weather Statement | FGF | Nelson | 55 min |
| Jul 24, 9:18 PM CDT | Special Weather Statement | FGF | Walsh | 42 min |
| Jul 24, 9:30 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Griggs, Nelson, Steele | 45 min |
| Jul 24, 9:43 PM CDT | Special Weather Statement | FGF | Grand Forks | 47 min |
| Jul 24, 9:53 PM CDT | Special Weather Statement | FGF | Steele, Traill | 52 min |
| Jul 24, 10:06 PM CDT | Special Weather Statement | FGF | Walsh | 24 min |
| Jul 24, 11:09 PM CDT | Special Weather Statement | FGF | Sargent | 66 min |
| Jul 24, 11:41 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 64 min |
| Jul 25, 12:01 AM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 44 min |
| Jul 25, 12:07 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 38 min |
| Jul 25, 12:27 AM CDT | Special Weather Statement | FGF | Sargent | 48 min |
| Jul 25, 12:42 AM CDT | Severe Thunderstorm Warning | FGF | Cass, Ransom, Richland | 27 min |
| Jul 25, 1:30 AM CDT | Special Weather Statement | FGF | Richland | 60 min |
| Jul 25, 2:05 AM CDT | Areal Flood Advisory | FGF | Cass | 5 hr |
| Jul 25, 8:53 AM CDT | River Flood Warning | FGF | Cass | 3 days |
| Jul 25, 8:55 AM CDT | River Flood Warning | FGF | Cass | 49 hr |
| Jul 25, 3:28 PM CDT | Special Weather Statement | FGF | Towner | 47 min |
| Jul 25, 3:58 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 30 min |
| Jul 25, 4:29 PM CDT | Special Weather Statement | FGF | Cavalier | 46 min |
| Jul 24, 10:38 PM CDT | Special Weather Statement | FGF | Norman, Polk, Red Lake | 67 min |
| Jul 24, 10:52 PM CDT | Special Weather Statement | FGF | Marshall, Pennington | 53 min |
| Jul 24, 11:02 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk, Red Lake | 43 min |
| Jul 24, 11:05 PM CDT | Special Weather Statement | FGF | Kittson | 55 min |
| Jul 24, 11:17 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Roseau | 58 min |
| Jul 24, 11:27 PM CDT | Special Weather Statement | FGF | Roseau | 63 min |
| Jul 25, 12:45 AM CDT | Special Weather Statement | FGF | Mahnomen, Norman | 45 min |
| Jul 25, 2:14 AM CDT | Special Weather Statement | FGF | Becker | 61 min |
| Jul 25, 2:23 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail | 52 min |
| Jul 25, 2:31 AM CDT | Severe Thunderstorm Warning | FGF | Clearwater, Mahnomen, Polk | 44 min |
| Jul 25, 3:00 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wadena | 60 min |
| Jul 25, 3:13 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Hubbard, Mahnomen, Otter Tail, Wadena | 62 min |
| Jul 25, 4:01 AM CDT | Severe Thunderstorm Warning | FGF | Wadena | 44 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2020Severe Thunderstorm Warnings in North Dakota, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.